Anxiety Support
35,138 members38,873 posts

Sertraline, does it get better?

I've been on sertraline 100mg for a week and i feel like a zombie, dont know where i wanna be or what i wanna do, hate feeling spaced out and numb, not getting any sleep either. Is this normal with sertraline?

8 Replies
oldestnewest

i was on that gave me the shakes in hands legs all time bit dozy to stopped takeing it went aay told doctor made me more crap then was before 100mg to i was on

Reply

Dunno whether to keep on with it for another week, just to see if it gets better, the trazadone did, but still felt anxious with it thats why the doc swapped me to sertraline.

Reply

You have to give meds at least 4weeks sometimes longer to have an effect,what you have to realise is they aren't gona cure the anxiety or the thoughts but they will try help the chemicals in the brain have some balance and try help you have positive thoughts instead of negative ones,I take 40mg of amitriptyline&its helped me massively,ive also had cognitive behaviourly therapy in the past which worked and I got better through that alone with no meds,had a set back though as had alot of upset and family problems&illnesses I had to deal with,anxiety is a horrid thing and alot of people dont understand how it affects the brain&its functioning,the symptoms are psychological though but seem very real to us,hope this helps&your meds start working for you soon.x

1 like
Reply

Feel a little bit better today, just wish i could get some sleep x

Reply

It says in literature that Sertraline can worsen the symptoms until it settles in and can cause insomnia too. As above takes 4-6 weds to start having any effect. I've been on the same medication for 5 weeks now and feel like something us going on. I have felt down too but that happens changing tablets and it's the worse time of the year for me so I think I'm doing pretty good on it so far. Give it time. My doctor weaned me off the citalopram and slowly increased my Sertraline from 25mg to 50mg now. Sounds a bit harsh starting you on 100mg. What was the reason for this?

Reply

In England and Wales GPs should be following official guidance and offering therapy, such as CBT, in addition to drugs or instead of drugs.

See nhs.uk/Service-Search/Psych...

It is a tricky site to use but basically it asks you to put in your town or postcode then you click away until you find a nearby service and see if you can self-refer or speak to a doctor about referral opportunities. Not all services are in that directory so do ask your GP about local therapy teams if you can't find one yourself.

Reply

we do have talking changes in this area, and the doc has told me to self refer, but I need to get myself to a stage where I feel I can talk to a counsellor, just doesn't seem to be happening at the mo on the current meds, think the side effects are outweighing the pros at the mo. Though i do feel a little better today x

Reply

One thing I’m getting regularly that I never got before starting sertraline is getting really sweaty legs at night! I’m often woken up in the night to find my legs in some kind of cold sweat! Anyone else?!

Reply

You may also like...